The Food and Drug Administration (FDA) has announced a recall of 1 lot of cisatracurium besylate injection (Meitheal Pharmaceuticals Inc.) due to mislabeling.
The decision to recall the product was made after a product complaint revealed that a portion of cartons labeled as cisatracurium besylate injection, USP 10mg per 5mL contained vials mislabeled as phenylephrine hydrochloride Injection, USP 100mg per 10mL.
Cisatracurium besylate injection is used as a nondepolarizing neuromuscular blocker. There is a reasonable probability that a patient who requires phenylephrine to increase their blood pressure (such as patients with severely low blood pressure, especially resulting from septic shock) who is administered cisatracurium instead could result in a fast onset of muscle paralysis and decrease in oxygen. If this is not quickly diagnosed and treated, severe illness or death can occur within minutes.
To date, Meitheal has not received reports of any adverse events or identifiable safety concerns attributed to the lot.
Food and Drug Administration (FDA). Meitheal Pharmaceuticals, Inc. Issues Voluntary Nationwide Recall of Cisatracurium Besylate Injection, USP 10mg per 5mL Due to Mislabeling. January 27, 2021. Available at: click here. Accessed January 28, 2021.